How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CriticalCareVet Your Own Question
CriticalCareVet
CriticalCareVet, ER/ICU Specialist
Category: Dog Veterinary
Satisfied Customers: 63982
Experience:  Emergency and Critical Care Specialist
17828336
Type Your Dog Veterinary Question Here...
CriticalCareVet is online now
A new question is answered every 9 seconds

my dog was given from what I can se from th invoice 1 torbugesic

Resolved Question:

my dog was given from what I can se from th invoice 1 torbugesic injection. How long shoudl the sedative effect last? What are the side effects/
Submitted: 7 years ago.
Category: Dog Veterinary
Expert:  CriticalCareVet replied 7 years ago.
Hi there,

This injection should last somewhere between 4 to 6 hours. Side effects are possible lethargy and overall an appearance of being tired - but this is a very safe and effective pain medication and should not have significant side effects.
_____________________________________________________________________
Please click "ACCEPT" if the information I have provided has been of help so I receive credit for my work. Bonuses are always welcome and appreciated. Thank you.

The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would highly advise contacting your regular veterinarian.
Customer: replied 7 years ago.

It's been longer than 6 hours and my dog is still experiencing lethargy, crying and drulling (sp?) She was given it around 2 or 2:30 today ~ 8 hours ago at the very least. She cried when I touched her and can't walk well or jump on the couch ...when should I be worried?

Expert:  CriticalCareVet replied 7 years ago.
Hi there,

From your description I would consider that she is painful - and that the injection has worn off and is therefore no longer effective.

If your dog appears as uncomfortable as you describe - I would recommend seeing your veterinarian or go to the local ER if your veterinarian is not open.
_____________________________________________________________________
Please click "ACCEPT" if the information I have provided has been of help so I receive credit for my work. Bonuses are always welcome and appreciated. Thank you.

The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would highly advise contacting your regular veterinarian.
Customer: replied 7 years ago.

thanks why would she be "painful" she was given the drug to sedate her so they could "aspirate" a growth that did not have the pain and legarthy syptoms she is experiencing now> So could this be a side effect?

Expert:  CriticalCareVet replied 7 years ago.
Hi there,

8 hours later this should not be a side effect from torbugesic, otherwise known as butorphanol.

Without being able to examine your dog - I am not sure why she would be painful - unless she was given other medications - but I would not expect torbugesic to cause these signs 8 hours after administration.
_____________________________________________________________________
Please click "ACCEPT" if the information I have provided has been of help so I receive credit for my work. Bonuses are always welcome and appreciated. Thank you.

The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would highly advise contacting your regular veterinarian.
CriticalCareVet and other Dog Veterinary Specialists are ready to help you

Related Dog Veterinary Questions